# SDR 96ZZZX1526

- Difficulty date: February 28, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N42AG
- Make and model: Cessna 421B
- Aircraft serial: 421B0425
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bellcrank
- Part number: 08421043
- Condition: Failed
- Location: Nlg
- Part time: 1,275 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE LANDING GEAR FAILED TO EXTEND DUE TO FAILURE OF NOSE GEAR RETRACTION BELLCRANK.  SUSPECT CAUSED BY NOSE STRUT DEFLATION EITHER PRIOR TO TAKEOFF, DURING TAXI, OR AFTER TAKEOFF WHICH ALLOWED THE STRUT TO STAY COMPRESSED ON RETRACTION AND GEAR CONTACTED PART OF RETRACTION MECHANISM JAMMING IN PLACE BEFORE COMPLETE RETRACTION.  THIS CAUSED BELLCRANK TO FAIL BECAUSE MOTOR CONTINUED TO RUN UNTIL HITTING ITS LIMIT SWITCH AND THE BELLCRANK IS OBVIOUSLY THE WEAKEST LINK IN THE NOSE RETRACTION MECHANISM.
